68028members
358123posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Switch from Tamoxifen to anastrazole

13 REPLIES 13
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi janemod


I had to go on mild dose of anti depressants with tamoxifen. It worked almost immediately with no other side effects. I am sleeping better and flushes minimal.

There are a few other alternatives, including low dose of a blood pressure medicine.

I went down with fatigue. Felt like i had hit a wall. Am now much better and glad i did not delay getting help.

Like everyone, i would have preferred not to need to take more medicine but I need my life back.

Take care
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi everyone, reading all the treads above, I feel awful, that I am feeling sorry for my self. I have been on tamoxifen since February this year, I feel fine except sweats day and night, worry in the day about my personal heigine at work, it's so embarrassing and wake up all night soaking wet, drinking fluids, then having to go to the loo, which I have never had to do before, I am so tied and feeling really depressed. My oncologist said you can go on a mild anti depressence to help with the sweats, but I am not sure about this, can't bear taking drugs, full stop. Has anyone experience this. 😞 xx
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi I'm Jane 51 I was diagnosed in jan 2012 had mastecomy my question is after treatment I was put on tamoxafen for 6 months then they changed me to extremasan 3 weeks ago over the last week I've felt quite unwell on and off during the day drained nauseous, can s e start 3 weeks after I've been taking it rewound think they would start straight away. I keep having a dull ache under my collar bone too I'm so scared its come back I just don't feel well at all thanks for reading this xxx
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Thanks ladies, I am going to persevere for now, I have been prescibed Gabapentin to help with the pain and I think it may be working, a 'friend' said she thought it was used for phantom pain and I had to tell her my se's are not imaginary they are real, maybe I am just a bit touchy? 🙂
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi, I am exactly like you, young diagnosis (second time for me) mastectomy, oopherectomy tamoxifen now anastrozole. I think the Sid effects are much the same, joints are stiffer but flushes are better so it balances out. I did a straight swap, no breaks and mall was fine. Good luck!

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi Milo
So sorry to hear your discomfort with letrozole. It must be a difficult balance for you, the benefit of being stable but the pains you have to put up with. Wishing you well and thank you for sharing.
Thanks Daisygirl.
NIM41

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

NIM41 - I am taking a generic brand, the Onc has said that if the SE's are bad she will change me to one of the other AI's so fingers crossed, assuming I still can,
Milo1 - sorry to hear the problems you are having 😞

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi
I have liver mets and had six months on tam after FEC, a scan showed more growth so was changed to letrozole, straight swop. like Zeppa I have also had some real major problems with my hands - loss of grip, pain, aching and numbness, I also suffer from pain in arms and joints, my onc has asked me to try to carry on with the letrozole as it is keeping the mets stable however some times I feel like saying no, I am fed up of living in constant discomfort. It is quite amazing to read on here the different ways these drugs work on our bodies and our reaction to them.
Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hello
Thanks for sharing your experience. Interesting to read you did a straight swap, Daisygirl, from one day to the next changing over. Are you on a generic anastrazole brand? I don't know about wight gain and AI's, but I do know that it's tough to lose weight on Tamoxifen or even stay the same. I have struggled with that, weight has crept up about 4 pounds over 2.5 years despite a lot of exercise.
Any more ladies out there who are able to share?
Thanks
Nim41

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi everyone
I have also just been moved from Tam to anastrozole as the SE’s on Tam had become difficult to manage. Only a few days on the new meds but some of the joint pain I was experiencing has definitely subsided and I am hopeful this will continue but the hot flushes and night sweats are still bothersome. I did a straight swap last Friday as Onc said this was OK. Have bone density scan on Friday to see how my bones are and may be prescribed Calcium supps if needed.
I have put on about 6lbs in the last 3 months following the change of Tam brand from APS Teva (no longer available) to one of the others. Does anyone know if weight gain is also an issue on AI’s?
DaisyGirl xx

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi NIM41,
I'm postmenopausal and started on Tamoxifen. Like you, I found it OK. I did think it was worsening lymphoedema in legs (that turned out to be an after-effect of Taxol) so I changed to Arimidex. I found it fine at first but after some months I got swollen tendons in my fingers and thumbs, and it was really painful. I've written about this in other threads. I changed back to Tamoxifen and the trigger finger problem disappeared. I did take Arimidex for a whole year and those problems only surfaced after a good six months. I could have had a simple operation or the pain might have disappeared in time. Back on Tamoxifen, I eventually got a thickened womb lining and then I changed to exemestane. Exemestane has been great for me. After six months I got the finger pains again, but they came and went. I had extreme hot flushes for months but now no longer.
So on the whole I preferred Tamoxifen, but I gather exemestane has the fewest side effects for most people of all aromatase inhibitors. At least, that's my experience.

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi Caz
Thanks for your note and I wish you all the best with your bc journey. My mum too had bc over thirty years ago, she's still around. So I get what you're saying when you compare her and your health.
Perhaps you'll be ok on Tamoxifen. I'm not saying it's been plain sailing when dealing with the se's etc, but they have been manageable for me and I hope you'll be ok too.
Nikki x

Highlighted
Member

Re: Switch from Tamoxifen to anastrazole

Hi nim41 cant speak from personal experience as im only beginning this journey but my mum was on tamoxifen ,she had terrible side effects feeling v tired and swapped to arimidex after 6 mths . she thought it was great no side effects at all /she is now 10yrs post mx and recently had bonescan for unrelated condition they advised that scan was normal for 74 yr old woman. She didnt take any time of between swapping meds. Because im premenapausal im not looking forward to tamox as im like her in many ways healthwise this unfortunetly being one of them, but thats a long way of chemo etc first all the best i hope you get more first hand experience lots of love caz xx
Highlighted
Member

Switch from Tamoxifen to anastrazole

I was diagnosed June 2010, 41 yrs old, had neo-adjuvant FEC/T, WLE + clearance + radio. Have been on Tamoxifen since Dec 2010. Elective oophorectomy July 2011.
In past discussions with my oncologist we agreed to swap me from tamoxifen to an aromatise inhibitor after 2 or 3 years. Of course, having had the oophorectomy has made me post menopausal, so an AI is now – after 2.5 years on Tamoxifen - a good idea.
I get on with Tamoxifen ok and this makes me really apprehensive to consider changing to another medication that may cause bone thinning. But I understand from my onc that the switch could improve my chances and that's why we're doing it.
Can you share your experience about switching from Tam to an aramitase inhibitor (in my case it’ll be anastrozole). What were your side effects? How long did you leave in between switching i.e. did you take time off medication for a bit?
Thanks so much for sharing.
NIM41